Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 12(2); 2014 > Article
A Case of Successful Resuscitation of 10,150 J Shocks and Therapeutic Hypothermia on Aconitine-induced Cardiovascular Collapse
Hyung Jun Moon, Jung Won Lee, Ki Hwan Kim, Dong Kil Jeong, Jong Ho Kim, Young Ki Kim, Hyun Jung Lee
Journal of The Korean Society of Clinical Toxicology 2014;12(2):97-101
DOI: https://doi.org/
Published online: December 31, 2014
  • 83 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
2Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
3Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
4Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
5Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
6Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
7Department of Emergency Medicine, Soon Chun Hyang University College of Medicine

Aconitine, found in the Aconitum species, is highly extremely toxic, and has been known to cause fatal cardiac arrhythmias and cardiovascular collapse. Although several reports have described treatment of aconitine intoxication, management strategy for the patient in a hemodynamically compromised state who experienced cardiopulmonary collapse is unknown. We report here on a case of a successful cardiopulmonary resuscitation and therapeutic hypothermia in an aconitine-induced cardiovascular collapsed patient. A 73-year-old male who presented with nausea, vomiting, chest discomfort, and drowsy mental state after eating an herbal decoction made from aconite roots was admitted to the emergency department. He showed hemodynamic compromise with monomorphic ventricular tachycardia resistant to amiodarone and lidocaine. After 3 minutes on admission, he collapsed, and cardiopulmonary resuscitation was initiated. We treated him with repeated cardioversion/defibrillation of 51 times, 10,150 joules and cardiopulmonary resuscitation of 12 times, 69 minutes for 14 hours and therapeutic hypothermia for 36 hours. He recovered fully in 7 days.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology